MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. 3D VISUALIZATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. 3D VISUALIZATION UNIT
Model Number 3DV-190
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the 3d visualization unit experienced a no image issue.The event was found during procedure.The intended procedure (therapeutic total laparoscopic hysterectomy (tlh)) was not delayed.There was no impact, harm or injury to the user or patient associated with the event.
 
Additional Manufacturer Narrative
Olympus was able to troubleshoot with the customer, walking through the wiring and settings.When the link cable was mentioned, the customer checked and realized it was not plugged in properly.Once plugged in properly, the live images became available.The customer was still unable to send images however.An additional olympus resource went through cabling also, everything was correctly cabled.Additional experimenting of settings was performed.Eventually, the 3d image was visible on port a and could then save the recording and were able to get the 3dv to work as intended.No further action is required.The device will not be returned to olympus for evaluation.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined as the device was not returned for evaluation.However, based on the troubleshooting performed over the phone, the reported event occurred due to user error as the link cable was not properly connected.Olympus will continue to monitor field performance for this device.

Brand Name
3D VISUALIZATION UNIT
Common Device Name
3D VISUALIZATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17445761
Report Number3002808148-2023-07881
Device Sequence Number2494466
Product Code FET
UDI-Device Identifier04953170338229
UDI-Public04953170338229
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K123365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DV-190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown